MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6114
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we didn't find other complaints regarding the lot number 9780654.
 
Event or Problem Description
According to the available information, the event occurred during robotic-assisted gynecological surgery.A urinary catheter is routinely inserted at the beginning of the procedure to empty the bladder and limit the risk of injury.The sterile catheter given directly to a caregiver, who mounts it on the bag without checking the balloon, and then places the device.There was a need to perform a bladder leak test, and the balloon appeared punctured.The catheter does not hold and when it is removed, it is clear that 1cm of the catheter tip is missing.Clinical consequences: longer operating time, as cystoscopy was required, followed by a vaginal approach to check for its presence.Piece not found either in the patient or in the room.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaint and we didn't find other complaint regarding the lot number 9780654.We received two samples with two different lot numbers on the valve.First catheter with lot number 9587680 (with traceability possibility) we can define this catheter was related to the final product lot 9780654.So the lot number declared in the complaint.Visually this catheter seems conformed, no defect was observed.Balloon was inflated with 10ml of water and stay 5 days inflated without defect observed, balloon was not burst during this period.A second catheter with lot number 9587627 was received with tip missing and balloon burst without missing part.With traceability we can define this catheter was used to packaged final product aa61141002 lot number 9748832.The tip of this second sample was tore, despite this investigation we cannot define root cause of this defect (see photo in attachment in the sample's investigation part).Burst issue of silicone balloon is known but according to the available information we cannot conclude on a specific root cause in this case.Quality database was checked and revealed a corrective and preventive action: capa-000152."balloon issues on folysil and silicone prostatic catheters" was opened and monthly monitoring.No corrective action will be implemented as our trend is not increasing and the threshold is not exceeded.The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key20457552
Report Number9610711-2024-00292
Device Sequence Number12969392
Product Code EZL
UDI-Device Identifier03600040127360
UDI-Public3600040127360
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6114
Device Lot Number9780654_AA61141002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown